Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 67, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Oct 18, 2007, 7:30 PM EDT for 4 counties in Michigan. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2007, 7:30 PM EDT (23:30 UTC)
- Expired
- Oct 18, 2007, 8:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
Counties Benzie County, MI, Grand Traverse County, MI, Leelanau County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 109 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 7:36 PM EDT | HAIL 1 | 4 E Empire, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 4:23 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 445 m²/s²
- 0-3 km storm-relative helicity
- 558 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 182330
SVRAPX
MIC019-055-089-101-190015-
/O.NEW.KAPX.SV.W.0067.071018T2330Z-071019T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
730 PM EDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRAND TRAVERSE COUNTY IN NORTHERN LOWER MICHIGAN...
BENZIE COUNTY IN NORTHERN LOWER MICHIGAN...
MANISTEE COUNTY IN NORTHERN LOWER MICHIGAN...
LEELANAU COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 815 PM EDT
* AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EMPIRE...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
BURDICKVILLE...
GLEN HAVEN...
MAPLE CITY...
GLEN ARBOR...
CEDAR...
FOUCH...
GREILICKVILLE...
BINGHAM...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
LAT...LON 4487 8562 4481 8561 4417 8627 4417 8637
4421 8640 4435 8629 4453 8625 4470 8629
4476 8610 4491 8610 4494 8605 4500 8612
4505 8609 4493 8601 4500 8592 4487 8562
4488 8554
TIME...MOT...LOC 2330Z 206DEG 44KT 4478 8599
$$3 follow-up statements
000
WWUS34 KAPX 182344
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
744 PM EDT THU OCT 18 2007
MIC019-055-089-101-190015-
/O.CON.KAPX.SV.W.0067.000000T0000Z-071019T0015Z/
GRAND TRAVERSE MI-BENZIE MI-MANISTEE MI-LEELANAU MI-
744 PM EDT THU OCT 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR LEELANAU...MANISTEE...BENZIE AND GRAND TRAVERSE COUNTIES...
AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BURDICKVILLE...OR ABOUT 9 MILES NORTHEAST OF EMPIRE...MOVING
NORTHEAST AT 50 MPH.
AT 736 PM...HAIL UP TO 1.00 INCHES IN DIAMETER WAS REPORTED 4 MILES
WEST OF EMPIRE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
LAT...LON 4487 8562 4481 8561 4417 8627 4417 8637
4421 8640 4435 8629 4453 8625 4470 8629
4476 8610 4491 8610 4494 8605 4500 8612
4505 8609 4493 8601 4500 8592 4487 8562
4488 8554
TIME...MOT...LOC 2344Z 206DEG 44KT 4493 8588
$$000
WWUS34 KAPX 190002
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
803 PM EDT THU OCT 18 2007
MIC101-190013-
/O.CAN.KAPX.SV.W.0067.000000T0000Z-071019T0015Z/
MANISTEE MI-
803 PM EDT THU OCT 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR MANISTEE COUNTY IS
CANCELLED...
LAT...LON 4461 8582 4468 8603 4473 8611 4491 8610
4494 8603 4500 8612 4505 8609 4493 8601
4500 8592 4487 8562 4481 8561
TIME...MOT...LOC 0003Z 206DEG 44KT 4514 8573
$$
MIC019-055-089-190015-
/O.CON.KAPX.SV.W.0067.000000T0000Z-071019T0015Z/
GRAND TRAVERSE MI-BENZIE MI-LEELANAU MI-
803 PM EDT THU OCT 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR LEELANAU...BENZIE AND GRAND TRAVERSE COUNTIES...
AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
16 MILES NORTH OF BINGHAM...OR ABOUT 23 MILES NORTHWEST OF ELK
RAPIDS...MOVING NORTHEAST AT 50 MPH.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
LAT...LON 4461 8582 4468 8603 4473 8611 4491 8610
4494 8603 4500 8612 4505 8609 4493 8601
4500 8592 4487 8562 4481 8561
TIME...MOT...LOC 0003Z 206DEG 44KT 4514 8573
$$000
WWUS34 KAPX 190021
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
821 PM EDT THU OCT 18 2007
MIC019-055-089-190031-
/O.EXP.KAPX.SV.W.0067.000000T0000Z-071019T0015Z/
GRAND TRAVERSE MI-BENZIE MI-LEELANAU MI-
821 PM EDT THU OCT 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR LEELANAU...BENZIE AND GRAND
TRAVERSE COUNTIES HAS EXPIRED...
AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM HAD WEAKENED AND
EXITED THE AREA. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. THUNDERSTORMS CAN AND
OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4461 8582 4468 8603 4473 8611 4491 8610
4494 8603 4500 8612 4505 8609 4493 8601
4500 8592 4487 8562 4481 8561
TIME...MOT...LOC 0002Z 206DEG 44KT 4513 8574
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 4:57 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Oct 18, 4:57 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
457 PM EDT THU OCT 18 2007
.DISCUSSION...982 MB SFC LOW CENTERED OVER THE MINNESOTA/WISCONSIN
BORDER HEADING TOWARD DULUTH...WITH THE WARM FRONT PUSHING UP
THROUGH NRN LOWER MICHIGAN. EARLIER WIDESPREAD SHOWER ACTIVITY HAS
EXITED THE REGION WITH A PRONOUNCED DRY SLOT DRIVING UP THROUGH NRN
LOWER MICHIGAN RIGHT IN BEHIND THE WARM FRONT BRINGING SOME CLEARING
AND HEATING TO THE SRN COUNTIES. WITHIN THE DRY SLOT...SOME SFC
BASED INSTABILITY ANALYZED FROM EASTERN WISCONSIN INTO LOWER
MICHIGAN. MEANWHILE...SUBSTANTIAL MID LEVEL HEIGHT FALLS/COOLING
(COLD FRONT ALOFT) UNDERWAY FROM WISCONSIN NOSING INTO WESTERN LOWER
MICHIGAN ATTM AIDING DESTABILIZATION. ALREADY A FEW ROTATING STORMS
ACROSS THE HIGHER TERRAIN OF NRN LOWER MICHIGAN AS WELL AS
ADDITIONAL CONVECTION FIRING UPSTREAM IN EASTERN WISCONSIN HEADING
THIS WAY.
MAIN FORECAST ISSUES CONTINUE TO REVOLVE AROUND THUNDERSTORM
DEVELOPMENT/PROPAGATION/SEVERE WEATHER POTENTIAL THROUGH TONIGHT. AS
MENTIONED...SOME ROTATING THUNDERSTORMS ALREADY ONGOING OVER NRN
LOWER MICHIGAN AIDED PRIMARILY BY FLOW INTO THE HIGHER TERRAIN. BUT
NOT THE MAIN SHOW HOWEVER AS ADDITIONAL DEVELOPMENT WILL LIKELY TAKE
SHAPE TO THE S/SW (SE WISCONSIN/NRN ILLINOIS/INDIANA AREA) AND
EXPAND N/NE OVER THE NEXT SEVERAL HOURS AS MID AND UPPER JET CORE
AND ASSOCIATED UPPER DIVERGENCE PUNCHES UP ACROSS SRN LOWER MICHIGAN
(500 MB FLOW OF 60-80 KNOTS). MEANWHILE...RESPECTABLE MID LEVEL
HEIGHT FALLS/COOLING WILL CONTINUE INTO THE EVENING HOURS AND AID
DESTABILIZATION WITH LATE AFTERNOON/EARLY EVENING MLCAPES RUNNING IN
THE 500 TO 1000 J/KG RANGE. MARGINAL INSTABILITY BUT A HIGH SHEAR
ENVIRONMENT CONDUCIVE TO LOW TOPPED SUPERCELLS CAPABLE OF DAMAGING
WINDS/LARGE HAIL AND POSSIBLE TORNADOES. HENCE...THE TORNADO WATCH
FOR MUCH OF LOWER MICHIGAN THAT RUNS UNTIL MIDNIGHT.
ADAM
REST OF THE FORECAST (FRIDAY THROUGH NEXT THURSDAY)...EXTENDED
MODELS CONTINUE TO ADVERTISE ACTIVE WEATHER PATTERN OVER THE NEXT
SEVERAL DAYS BUT THEY DIVERGENCE OVER THE DETAILS. THE MAIN FORECAST
CONCERNS REVOLVE AROUND POPS OVER THE NEXT COUPLE OF DAYS THEN POPS
AND TEMPERATURES EARLY NEXT WEEK.
FRIDAY...VERTICALLY STACKED LOW PRESSURE STILL EXPECTED TO BE
CENTERED ACROSS WESTERN LAKE SUPERIOR AT 12Z (WITH DEEP SURFACE
REFECTION OF ABOUT 980 MB). MOVEMENT NORTHEAST ACROSS THE REMAINDER
OF LAKE SUPERIOR IS EXPECTED DURING THE DAY. MEANWHILE...SURFACE
COLD FRONT SWEEPS ACROSS FAR EASTERN ZONES DURING THE MORNING. MID
LEVEL DRY SLOT TO FOLLOW FOR A FEW HOURS BEFORE WRAP AROUND MOISTURE
MOVES IN DURING THE AFTERNOON AS OVER LAKE INSTABILITY INCREASES.
THEREFORE...LINGERING BAND OF SHOWERS SHOULD PUSH OFF TO THE EAST IN
THE MORNING BEFORE WRAP AROUND SHOWERS ENHANCES DEVELOPING LAKE
EFFECT DURING THE AFTERNOON. 850 MB TEMPERATURES STEADILY DROP
THROUGH THE DAY SO SURFACE TEMPERATURES WILL LIKELY FOLLOW SUIT
FALLING THROUGH THE 50S AFTER EARLY HIGHS IN THE LOWER TO MIDDLE 60S.
FRIDAY NIGHT...850 MB TEMPERATURES BOTTOM OUT BETWEEN PLUS 2 AND
PLUS 4 INCREASING OVER LAKE INSTABILITY LEADING TO CONTINUANCE OF
LAKE EFFECT. IN ADDITION...A SHORT WAVE MOVES ACROSS THE REGION
OVERNIGHT (DPVA) LIKELY ENHANCING ACTIVITY. SOUTHWEST 900-700 MB
FLOW VEERS INTO THE WEST OVERNIGHT SO LAKE EFFECT RAIN SHOWERS
EXPECTED IN FAVORED AREAS (LIKELY POPS) WITH CHANCE ELSEWHERE AS
LOWER LEVELS REMAIN RATHER MOIST (MEAN 900-700 MB RH 85 TO 95
PERCENT). LOWS IN THE MIDDLE TO UPPER 40S LARGELY HELD UP BY 10 TO
20 MPH SOUTHWEST WINDS.
SATURDAY...CYCLONIC FLOW GIVES WAY TO RAPID RIDGING AT THE SURFACE
AND ALOFT AS PROGRESSIVE FLOW CONTINUES. THEREFORE...POSSIBLE
LINGERING LAKE EFFECT SHOWERS IN WESTERLY FLOW AREAS IN THE MORNING
(MEAN 900-700 MB RH IS STILL AROUND 90 PERCENT AT 12Z) FOLLOWED BY
CLEARING (AS MEAN 900-700 MB RH FALLS OFF TO NEAR 30 PERCENT BY 18Z)
ALONG WITH MILDER TEMPERATURES. HIGHS RANGING FROM THE UPPER 50S
NORTH TO THE MIDDLE 60S SOUTHEAST.
SUNDAY...RIDGING AT THE SURFACE AND ALOFT CONTINUES BUT HEIGHTS
SLOWLY FALL IN THE AFTERNOON. MODEL CROSS SECTIONS SHOW UPPER AND
LOWER LEVEL MOISTURE INCREASING WITH MID LEVELS REMAINING ON THE DRY
SIDE SO INCREASING CLOUDINESS EXPECTED. IN ADDITION...A WARMER
SOUTHERLY FLOW IS IN PLACE LEADING TO HIGHS OF WELL INTO THE 60S TO
THE LOWER 70S.
MONDAY THROUGH THURSDAY...THIS IS WHERE MODEL INCONSISTENCIES CREEP
INTO THE FORECAST WITH VARYING SOLUTIONS OVER EVOLUTION OF
NORTHERN/SOUTHERN JET STREAMS AND POSSIBLE CUTOFF UPPER LOW TO OUR
SOUTH BREAKING OFF FROM THE FLOW. THEREFORE...CONFIDENCE IS ON THE
LOWER SIDE. MODELS DO BRING A SURFACE COLD FRONT ACROSS THE REGION
ON MONDAY LEADING TO CHANCE POPS. COOLER TEMPERATURES IN ORDER FOR
TUESDAY INTO MIDWEEK BUT AMPLITUDE OF NORTHERN STREAM TROUGH IN
QUESTION. FOR NOW WILL LOWER TEMPERATURES INTO THE UPPER 40S TO
MIDDLE 50S FOR TUESDAY AND WEDNESDAY (WHICH IS COOLER THAN NATIONAL
GUIDANCE AND SURROUNDING OFFICES). THIS MAY HAVE TO BE LOWERED MORE
BY LATER SHIFTS IF LATEST GFS/ECMWF COME TO FRUITION. WILL ALSO HAVE
A CHANCE OF SHOWERS FOR TUESDAY AND WEDNESDAY. POSSIBLE RIDGING AND
WARMER MID LEVEL TEMPERATURES WILL LEAD TO PENCILING IN A DRY DAY
FOR THURSDAY WITH SLIGHTLY MILDER TEMPERATURES.
SULLIVAN
&&
.AVIATION...ISSUED AT 152 PM.
1 OR 2 HOURS AT MOST IS EXPECTED WITH THE OVERCAST IFR CEILINGS.
KTVC HAS ALREADY MADE IT INTO A SCATTERED MVFR DECK...AND KAPN AND
KPLN WILL FOLLOW SHORTLY. CEILINGS FOR THE REMAINDER OF THE
AFTERNOON WILL HOLD STEADY AROUND A SCT-BKN MVFR DECK. A COLD FRONT
WILL APPROACH NORTHERN MICHIGAN BY MID EVENING TONIGHT...KICKING OFF
SOME SHOWERS AND THUNDERSTORMS. AREAS AROUND KPLN AND KTVC WILL SEE
THIS ACTIVITY SHORTLY AFTER 9 PM...WITH KAPN HOLDING OFF UNTIL AFTER
MIDNIGHT. AS THE FRONT PASSES BY TOMORROW MORNING...CEILINGS WILL
FALL BACK DOWN TO BETWEEN 1 AND 2KFT IN A MUCH COOLER AND MOISTURE
LADEN AIRMASS.
KAS
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING THROUGH 5 AM EDT FRIDAY FOR
LMZ323-341-342-344>346.
LH...NONE.
LS...NONE.
&&Hazardous weather outlook, Oct 18, 5:12 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 512 PM EDT THU OCT 18 2007 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 191000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 512 PM EDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE INTO NORTHERN MICHIGAN THIS EVENING AND INTO THE OVERNIGHT HOURS...WITH SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTHERN LOWER MICHIGAN THROUGH MIDNIGHT. DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN THREAT. HOWEVER...THERE IS ALSO A RISK OF TORNADOES AND LARGE HAIL. GALES ARE EXPECTED THROUGH TONIGHT ACROSS ALL NEARSHORE ZONES OF NORTHERN LAKE MICHIGAN. WINDS WILL BE GUSTY REGARDLESS OF SHOWERS AND STORMS TONIGHT. MANY AREAS OF NORTHERN MICHIGAN CAN EXPECT GUSTS OF 30 TO 40 MPH OUT OF THE SOUTH DUE TO SUCH A STRONG AND DEEP LOW PRESSURE ALONG THE MINNESOTA AND WISCONSIN BORDER. THESE STRONGER WINDS WILL BE PRIMARILY FELT ALONG THE LAKE MICHIGAN SHORELINE AND IN THE HIGHER TERRAIN OF INTERIOR NORTHERN LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...SPOTTERS PLEASE RELAY ANY DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE. ADAM
In the hours before
Local storm report, Oct 18, 4:40 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
440 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 1 W ELMIRA 45.07N 84.87W
10/18/2007 M1.50 INCH ANTRIM MI TRAINED SPOTTER
&&
LUTZLocal storm report, Oct 18, 4:59 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
459 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FUNNEL CLOUD 1 E MANCELONA 44.90N 85.04W
10/18/2007 ANTRIM MI LAW ENFORCEMENT
INTERSECTION OF SODERQUIST AND MANCELONA ROADS.
&&
LUTZLocal storm report, Oct 18, 5:57 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
557 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM FUNNEL CLOUD BLACK LAKE 45.49N 84.28W
10/18/2007 CHEBOYGAN MI TRAINED SPOTTER
FUNNEL CLOUD OVER BLACK LAKE
&&
LUTZLocal storm report, Oct 18, 6:30 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
630 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TORNADO 5 NW LACHINE 45.13N 83.81W
10/18/2007 ALPENA MI OTHER FEDERAL
TORNADO ON GROUND APRX 4 N OF M-32 BETWEEN HILLMAN AND
LACHINE
&&
LUTZLocal storm report, Oct 18, 6:47 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
647 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TORNADO 3 NNE LONG RAPIDS 45.17N 83.71W
10/18/2007 ALPENA MI OTHER FEDERAL
TORNADO ON THE GROUND MOVING TO THE NORTHEAST.
&&
LUTZLocal storm report, Oct 18, 7:30 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
730 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 2 SW MCBAIN 44.17N 85.24W
10/18/2007 M1.00 INCH MISSAUKEE MI TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL
&&
LUTZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 3:51 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Kalkaska | 54 min |
| Oct 18, 4:02 PM EDT | Tornado Warning | APX | Missaukee, Roscommon | 43 min |
| Oct 18, 4:37 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Otsego | 37 min |
| Oct 18, 4:43 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Roscommon | 32 min |
| Oct 18, 4:59 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan | 61 min |
| Oct 18, 5:33 PM EDT | Tornado Warning | APX | Cheboygan, Presque Isle | 38 min |
| Oct 18, 6:28 PM EDT | Tornado Warning | APX | Alpena, Montmorency, Presque Isle | 26 min |
| Oct 18, 6:41 PM EDT | Special Marine Warning | APX | 41 min | |
| Oct 18, 7:05 PM EDT | Severe Thunderstorm Warning | APX | Leelanau | 40 min |
| Oct 18, 7:18 PM EDT | Special Marine Warning | APX | 87 min | |
| Oct 18, 7:19 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Kalkaska, Missaukee, Roscommon | 41 min |
| Oct 18, 7:25 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Emmet | 65 min |
| Oct 18, 7:26 PM EDT | Special Marine Warning | APX | 64 min | |
| Oct 18, 7:38 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Kalkaska, Otsego | 52 min |
| Oct 18, 7:46 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Montmorency, Otsego, Presque Isle | 23 min |
| Oct 18, 7:49 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Kalkaska, Manistee, Missaukee, Wexford | 56 min |
| Oct 18, 7:49 PM EDT | Tornado Warning | APX | Antrim, Kalkaska | 41 min |
| Oct 18, 7:56 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Oscoda, Roscommon | 30 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.